Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Laurens92

Side effect from several acne medication drugs

Recommended Posts

Hi all,

For 9 months now I have been fighting acne through prescription medications. So far I have used Differin, topical Erytromycin in gel form, topical Tretionoin in lotion form, oral minocycline and oral clindamicyn. The only thing that worked for me was the clinda which I had to quit 5 weeks ago due to my skin still being red from all the medication I used. At this very moment the skin on my face is still very red except for my forehead which never breaks out which is why I didn't use medication on it. My face is also peeling when I for instance rub over my cheek with my shirt. This peeling is only of the lower area on my face and again not on my forehead.

I have been off all medications for 5 weeks and the redness/peeling has not improved. I don't even wash my face before I go to sleep anymore, I only shower once a day and even then I try to avoid letting chemicals like soap touch my face. Ofcourse my acne came back in a worse form but I don't care about it anymore because I want to get rid of the the damn redness/peeling first. Perhaps I will try accutane when I have my normale skin tone back.

Now for the main qeustion, does anyone know what I should do? Should I wait this out and hope that time restores my face? Or is it something I can't handle on my own and should go to my doctor for?

Thank you!

Edited by Laurens92

Share this post


Link to post
Share on other sites

I spent some time on the net and after quite a lot of time I think I have found my problem. It's called chronic skin irritation and can be caused by an overuse of retinoids. It is very likely this is the cause but I can't find anything about it. There were just a few words about it in an article about retinoids in a warning. I have no idea how to get rid of it still and I think I will go to my doctor unless anyone on acne.org can tell me more about this condition?

Thanks!

Share this post


Link to post
Share on other sites
I spent some time on the net and after quite a lot of time I think I have found my problem. It's called chronic skin irritation and can be caused by an overuse of retinoids. It is very likely this is the cause but I can't find anything about it. There were just a few words about it in an article about retinoids in a warning. I have no idea how to get rid of it still and I think I will go to my doctor unless anyone on acne.org can tell me more about this condition?

Thanks!

i would really like to hear what your doctor says b/c I have the same problem 5 weeks after tretinoin gel it has a blotchy pink tone now might be getting better but i dont know what to do either.

Share this post


Link to post
Share on other sites

Well I'm glad to hear I'm not the only one suffering from this, I will contact my doc asap and let you know.

Edited by Laurens92

Share this post


Link to post
Share on other sites

I dont know much about tretinoin - but most acne treatments will cause skin irritation and erythema (redness) if overused - or if you expose your skin for lengthy periods to UV. My skin was very red and irritated after use of benzoyl peroxide. I went to see the docter and he said there was not much to do except stop the treatment. However i read on the internet that aloe vera is brilliant for redness and used this - it completely got rid of the redness. I dont know if it will work the same for redness induced by retinoids because i dont knopw the mechanism by which they cause the redness and whether it is reversible.

Anyways my suggestion is aloe vera with an intensive moisturizer or you could just wear makeup - good luck...

Edited by Macbeth

Share this post


Link to post
Share on other sites

the shedding of skin is expected. What is the exact concentration of the Tretinoin you could just go with a less concentrated version which should help with the skin shedding especially if its been able to reduce acne.

Share this post


Link to post
Share on other sites

im on .025 gel the problem is redness/blushing or flushing, anyway just made it reddish pink dont know which exactly, I stopped using it a while ago is there something to use to help this go away? wierd my cheeks are also sore! doesn't say anything warning about soreness either.

Share this post


Link to post
Share on other sites

yes aloe vera and witch hazel are brilliant to sooth skin. Bp really irritated my skin (redness, pealing and dryness) and aloe vera has completely repaired it

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×